U.S. doctors online nowAsk doctors free
A 23-year-old female asked:

stopped my birth control had withdrawal bleed and then i have spotted on two occasions. why does this happen ?

2 doctor answers3 doctors weighed in
Dr. Jaime Lopez
Obstetrics and Gynecology 39 years experience
Can be normal: First make sure that you are not pregnant. This can be normal for the first 2 or 3 cycles until your hormones start to work again. I would see your doctor if your menses do not regulate after 3 months.
Dr. Paula Hillard
Obstetrics and Gynecology 44 years experience
Possibilities: Many possibilities, including pregnancy. Are you wanting to be pregnant? If so, you should be taking prenatal vitamins with folate, (folic acid) and do a pregnancy test if you've missed a period. Other causes of spotting include infections (including stds), polyps of the cervix and uterus, fibroids, endometriosis, hormone imbalances, and more. See your doctor to find out.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.